Posted by: Chris Maloney | May 10, 2013

Is Her Medication Making Mom Lose Her Memory?

Brain Teasers

Brain Teasers (Photo credit: harikrishnanbhaskaran)

The last thing anyone needs is to have memory loss as a side effect from a medication. But this is a very common side effect for a number of drugs.

Mild cognitive impairment is not dementia or Alzheimers, but it can significantly impact a person’s life and lead to a great deal of anxiety.  The culprits include any drugs that might block the rest-and-digest pathways of acetylcholine.  We all know fight-or-flight, the opposite is rest-and-digest, the deep relaxing feeling so many of us have so little these days.

Aging Brain Care will give you a free list of the biggest offenders in exchange for your email.  I got the list, and we’ve got a number of top sellers that wouldn’t necessarily show up on your radar screen for side effects.  Benadryl, Paxil, Seroquel or Dimetapp don’t immediately come to mind as possible memory blockers.

As the ABC folks make clear, it is important to look at the overall load of these drugs in a person’s system.  One or two may not be an issue, but if mom is taking three or more and can’t find her car keys, it may be time to visit her doctor and get some changes.

Advertisements

Tell me what you think!

Please log in using one of these methods to post your comment:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

Categories

%d bloggers like this: